MAUDE Adverse Event Report: ARTHREX, INC. THREADED HALF PIN, Ø2.0MM X 15MM X 55MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. THREADED HALF PIN, Ø2.0MM X 15MM X 55MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number THREADED HALF PIN, Ø2.0MM X 15MM X 55MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 7/14/2022, it was reported by a sales representative via email that (2) 1411-055 threaded half pin broke.This was discovered during an unspecified procedure on (b)(6) 2022.Additional information received on 7/14/2022: patient underwent a wrist ex-fix for a badly comminuted distal radius procedure on (b)(6) 2022.While the patient was typing, the implants broke and the surgeon was alerted immediately.Per sales representative, revision surgery has not taken place to remove the implants, however, it is believed that on of the pins will remain in the patient because it's flushed within cortices and retrieving it would cause more harm than good.The other is to be removed at the time of definitive fixation - as that broken fragment is protruding from bone and will cause soft tissue irritation.Additional information requested.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed based on the customer provided photo, which displays the broken half pins.However, without return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces.

Brand Name
THREADED HALF PIN, Ø2.0MM X 15MM X 55MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19461931
Report Number1220246-2024-04861
Device Sequence Number6653074
Product Code JDW
UDI-Device Identifier00848665022308
UDI-Public00848665022308
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K232897
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHREADED HALF PIN, Ø2.0MM X 15MM X 55MM
Device Catalogue Number1411-055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown